The FDA enforcement database lists a Class II recall, dated 21 October, of a compounded tirzepatide and niacinamide vial from a Texas pharmacy, for lack of assurance of sterility. It follows Class II recalls earlier in the month of compounded tirzepatide and semaglutide products combined with cyanocobalamin from a different compounder, for the same reason.
These are recalls of compounded products, not of the licensed medicines, and a Class II recall means use may cause temporary or reversible harm or the probability of serious harm is remote. The recurring theme is that combination products with vitamins added are made outside the licensed supply chain.
In India, compounded incretin products are not part of the regulated supply, but patients do buy injectables online and abroad. Ask where the pen or vial came from when someone reports an incretin you did not prescribe.
- Ask the source of any tirzepatide or semaglutide a patient is using that you did not prescribe.
- Treat products combined with vitamins such as cyanocobalamin or niacinamide as compounded, not licensed.
- Examine injection sites and ask about fever after use of an unlicensed product.
- Recalls concern compounded products only; the licensed medicines are not affected.
Why it matters
Demand for incretins keeps driving patients towards unlicensed products whose sterility cannot be assumed.
Don't overread it
A Class II sterility recall is a manufacturing finding, not a report of infections.
Read the rest in the app
You have read your two free briefings this month. The app carries all 27 specialties, every morning, free — and this finding is waiting in it.

Scan to keep reading on your phone. No account needed to start.
Tomorrow morning, before your first patient
One edition a day for diabetes & endocrinology, written by the desk, every claim tied to its paper. Six minutes.
Get the app — free